Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 76, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 20, 2023, 2:25 PM CST for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 20, 2023, 2:25 PM CST (20:25 UTC)
- Expired
- Nov 20, 2023, 3:00 PM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Grant Parish, LA, Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 32 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 2:32 PM CST | TORNADO | 18 S Natchez, LA | An EF-1 tornado with estimated maximum winds near 105 mph touched down in extreme Southern Natchitoches Parish in the Kisatchie National Forest along Forest Road 306, and tracked northeast across Highway 119 in the Gorum community. Numerous trees were snapped |
| Nov 20, 2:40 PM CST | TORNADO | 15 Wsw Colfax, LA | Around 2:40 PM CST, NWS Doppler radar indicated a possible tornado on the ground, with a debris signature evident. This tornado produced structural damage and downed trees near the town of Gorum near and around HWY 119. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 20, 12:45 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
523
WFUS54 KSHV 202025
TORSHV
LAC043-069-202100-
/O.NEW.KSHV.TO.W.0076.231120T2025Z-231120T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
225 PM CST Mon Nov 20 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Grant Parish in north central Louisiana...
Southeastern Natchitoches Parish in northwestern Louisiana...
* Until 300 PM CST.
* At 224 PM CST, a severe thunderstorm capable of producing a tornado
was located near Hutton, or 13 miles west of Lena, moving northeast
at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Grant and southeastern Natchitoches Parishes,
including the following locations... Chopin, Kisatchie, Aloha, and
Gorum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3137 9303 3136 9318 3140 9322 3162 9278
3140 9264 3140 9270 3142 9268 3143 9269
3145 9268 3145 9271 3147 9271 3147 9269
3152 9272 3142 9285 3142 9287 3139 9289
3139 9291 3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 2024Z 246DEG 39KT 3142 9299
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
261 follow-up statement
606
WWUS54 KSHV 202042
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
242 PM CST Mon Nov 20 2023
LAC043-069-202100-
/O.CON.KSHV.TO.W.0076.000000T0000Z-231120T2100Z/
Grant LA-Natchitoches LA-
242 PM CST Mon Nov 20 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CST FOR WEST
CENTRAL GRANT AND SOUTHEASTERN NATCHITOCHES PARISHES...
At 242 PM CST, a confirmed tornado was located over Lena, moving
northeast at 45 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Chopin, Gorum, and Aloha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3139 9303 3142 9305 3148 9306 3162 9278
3152 9272 3142 9285 3142 9287 3139 9289
3139 9291 3137 9292 3137 9296
TIME...MOT...LOC 2042Z 246DEG 39KT 3150 9278
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 20, 2:04 PM CST, 21 minutes earlier.
Area forecast discussion, Nov 20, 2:04 PM CST, 21 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 204 PM CST Mon Nov 20 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Tuesday Night) Issued at 1259 PM CST Mon Nov 20 2023 A tornado watch remains in place across much of the area through 01z Tuesday... The upper level pattern this afternoon is characterized by a longwave trough extending from the Rockies southward into the Southern Plains and into the Midwest, with a closed area of circulation centered across the Central Plains and numerous shorter wave perturbations rotating about. Near the surface, a cyclone is located across S/SE OK near the Red River, with a warm front draped to the E/SE over SW AR and N LA and a cold front draped to the S/SW across C TX. This evening, a potent area of mid level vorticity will be rotating around the SE periphery of the aforementioned longwave trough and ejecting NE into AR/Missouri Valley, continuing to supply PVA across the ArkLaTex. Meanwhile, the surface low will begin to move along the AR/LA border, with convection within the warm sector and near and along the cold front ongoing. Model guidance is suggestive that an area of MLCAPE of around 500-1000J/kg will be maintained into the evening hours as dewpoint temperatures remain in the 60s, with effective bulk shear values of around 60kts and 0-1 SRH values between 100-200m2/s2. Convection will likely consist of several multicell clusters/linear segments with a few embedded supercells, carrying a threat for tornadoes and damaging winds. While hi-res model guidance is still suggestive of the bulk of the warm sector activity pushing east of the CWA in the 00z-03z timeframe, there looks to be slightly better development along the actual cold front, which may result in a more isolated severe or strong storm threat slightly beyond 03z. Do expect any cold frontal convection to wane towards 06z given loss of the most favorable thermodynamic environment as well as the best upper level forcing as the vort lobe and closed area of mid level circulation begin to slowly pivot NE. Expect generally quiet weather conditions after midnight and through the overnight period tonight, with just a few light showers across N LA, SW AR, and NE OK and low level cloud cover filtering in from N to S, associated with wrap-around moisture. Despite some CAA, a pronounced pressure gradient will lead to sufficient vertical mixing overnight and keep a somewhat stiff NW wind. Breezy winds and low level cloud cover combined will keep temps from falling too dramatically in the wake of the cold front, so expecting low temps to range from the mid 40s to low 50s areawide. On Tuesday, the closed area of mid level low pressure will continue its journey NE, with another closed area of low pressure in its wake diving straight south into the Four State Region from the Northern Plains/Upper MS Valley. This may bring a few light showers to portions of AR and OK late in the day, however, stronger CAA will hold strong enough to prevent much in the way of QPF. An enhanced pressure gradient will remain in place on Tuesday as high pressure builds into the Plains, making it a chilly day across the area with highs in the 50s and breezy winds. Stronger CAA and clearing skies Tuesday night will then allow low temps to drop into the mid to upper 30s across most of the area (isolated freezing temps possible in portions of McCurtain Count and potentially into far SW AR). Kovacik && .LONG TERM... (Wednesday through next Sunday) Issued at 1259 PM CST Mon Nov 20 2023 The long term period will feature a split-flow pattern across the E CONUS as a deep polar low strengthens over the Hudson Bay and ridging over the N Plains gives way to a longwave trough over the Eastern CONUS with a closed area of circulation over the Deep South. Near the surface, the pressure gradient will have relaxed some across the area as high pressure settles deeper into the Southern Plains/TX and low pressure makes it way along the Eastern Seaboard. Wednesday will be dry and sunny across the local area, with winds finally relaxing as sfc high pressure pushes east across into the area. High temps won't recover too much with a NW wind remaining in place. Conditions then change for the Thanksgiving holiday, at least towards the latter half of the day and into Friday. The longwave trough over the south will move east, with arguably a weak ridge moving in ahead of a closed low moving across Northern Mexico. With higher pressure over the area through much of the day, most of the day will be dry with cloud cover quickly increasing from south to north and a return to S/SE winds and highs near 60. By Thursday evening and into Thursday night, expect rain chances to increase, although moisture does not look as pronounced as it did in previous runs. Nevertheless, showers will be possible through the first half of Friday. Then next weekend, ensemble guidance shows another trough developing across the Rockies. This currently looks to bring the prospect of another frontal passage across the Four State Region. It's too early to determine if a severe threat will be associated with it. Temperatures look to remain on the cool side with highs in the 50s. Kovacik && .AVIATION... (18Z TAFS) Issued at 1114 AM CST Mon Nov 20 2023 Ceilings remain MVFR and IFR across much of E TX and SW AR late this morning, with VFR noted and associated with more sun breaks across much of LA. The severe weather threat will impact aviation through much of the rest of today, with all TAFs carrying a VCTS and many TEMPOs for -TSRA. Expect very gusty winds to be the main threat at airport terminals. The threat will end from west to east from mid afternoon (TX terminals) to mid to late evening (C and E LA terminals), with a brief period of SCT VFR or clear skies anticipated. This break in cloud cover will be short lived with MVFR cloud cover quickly filtering in and remaining in place thru Tues morning. Winds will be breezy out of the S/SW much of the afternoon (erratic and gusty within or in vicinity of TSRA), shifting to the W/NW through the evening and remaining breezy, 10-15kts gusting 20-25kts. Kovacik && .PRELIMINARY POINT TEMPS/POPS... SHV 50 56 41 56 / 20 10 0 0 MLU 53 58 41 56 / 80 10 10 0 DEQ 45 54 33 53 / 40 0 0 0 TXK 48 53 37 52 / 20 0 0 0 ELD 48 54 37 53 / 40 10 0 0 TYR 49 57 38 54 / 10 0 0 0 GGG 48 57 39 55 / 10 0 0 0 LFK 48 57 40 57 / 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 20, 12:58 PM CST, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1258 PM CST Mon Nov 20 2023 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-211900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- 1258 PM CST Mon Nov 20 2023 This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Thunderstorm development will increase in coverage this afternoon, continuing to increase in severity into the late afternoon and lasting through the evening hours. All modes of severe weather will be possible including the risk of tornadoes, damaging wind and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Chances for rain may return by Thursday as a low approaches the Four State Region. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167- 211900- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1258 PM CST Mon Nov 20 2023 ...TORNADO WATCH 711 IN EFFECT UNTIL 7 PM CST THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Thunderstorm development will increase in coverage this afternoon, continuing to increase in severity into the late afternoon and lasting through the evening hours. All modes of severe weather will be possible including the risk of tornadoes, damaging wind and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Chances for rain may return by Thursday as a low approaches the Four State Region. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Nov 20, 11:12 AM CST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1112 AM CST Mon Nov 20 2023
TXZ149-150-152-201745-
Cherokee TX-Nacogdoches TX-Rusk TX-
1112 AM CST Mon Nov 20 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RUSK...NORTHERN
NACOGDOCHES AND SOUTHEASTERN CHEROKEE COUNTIES THROUGH 1145 AM CST...
At 1111 AM CST, Doppler radar was tracking a strong thunderstorm over
Douglass, or 12 miles west of Nacogdoches, moving northeast at 60
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nacogdoches, Garrison, Martinsville, Douglass, Trawick, Cushing,
Appleby, Mount Enterprise, Lilbert, Linwood, Looneyville, and
Lawsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 9504 3200 9460 3197 9460 3197 9454
3160 9440 3153 9498
TIME...MOT...LOC 1711Z 242DEG 53KT 3167 9486
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
26Special weather statement, Nov 20, 12:22 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1222 PM CST Mon Nov 20 2023
LAZ017-TXZ152-153-166-167-201900-
Sabine LA-Sabine TX-Nacogdoches TX-San Augustine TX-Shelby TX-
1222 PM CST Mon Nov 20 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SABINE PARISH...
EAST CENTRAL NACOGDOCHES...EASTERN SHELBY...NORTHERN SAN AUGUSTINE
AND NORTHWESTERN SABINE COUNTIES THROUGH 100 PM CST...
At 1222 PM CST, Doppler radar was tracking a strong thunderstorm over
Bland Lake, or 14 miles south of Center, moving northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Milam, San Augustine, Patroon, Shelbyville, Bland Lake, Neuville,
Chireno, Huxley, Hurstown, Denning, Sexton, Calgary, Jericho, Toledo
Bend Reservoir North, and Jordans Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3158 9438 3192 9396 3191 9395 3191 9393
3190 9392 3189 9393 3189 9392 3152 9371
3140 9427
TIME...MOT...LOC 1822Z 240DEG 49KT 3159 9416
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, Nov 20, 12:35 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1235 PM CST Mon Nov 20 2023
TXZ152-165>167-201900-
Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-
1235 PM CST Mon Nov 20 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NACOGDOCHES...
CENTRAL ANGELINA...SAN AUGUSTINE AND WEST CENTRAL SABINE COUNTIES
THROUGH 100 PM CST...
At 1235 PM CST, Doppler radar was tracking a strong thunderstorm near
Huntington, or 14 miles east of Lufkin, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huntington, Pineland, Macune, Etoile, Zavalla, Chireno, Broaddus,
Bronson, Denning, Shawnee, and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3131 9466 3164 9428 3164 9426 3126 9389
3113 9452
TIME...MOT...LOC 1835Z 240DEG 49KT 3127 9449
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Nov 20, 1:01 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
101 PM CST Mon Nov 20 2023
LAZ010-017-TXZ152-153-166-167-201945-
De Soto LA-Sabine LA-Sabine TX-Nacogdoches TX-San Augustine TX-
Shelby TX-
101 PM CST Mon Nov 20 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL DE SOTO AND
CENTRAL SABINE PARISHES...EAST CENTRAL NACOGDOCHES...SOUTHEASTERN
SHELBY...SAN AUGUSTINE AND SABINE COUNTIES THROUGH 145 PM CST...
At 101 PM CST, Doppler radar was tracking a strong thunderstorm over
Macune, or 26 miles south of Center, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Pineland, Converse,
Patroon, Bland Lake, Rosevine, Macune, Florien, Chireno, Huxley,
Noble, Fisher, Broaddus, Bronson, Chinaquapin, and Hurstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for northwestern
Louisiana...and eastern Texas.
&&
LAT...LON 3118 9423 3118 9424 3119 9425 3118 9426
3145 9441 3194 9381 3145 9333 3117 9422
TIME...MOT...LOC 1901Z 240DEG 49KT 3142 9414
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Nov 20, 1:44 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
144 PM CST Mon Nov 20 2023
LAZ017-018-TXZ167-202030-
Natchitoches LA-Sabine LA-Sabine TX-
144 PM CST Mon Nov 20 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN NATCHITOCHES...SABINE
PARISHES IN NORTHWESTERN LOUISIANA AND NORTHEASTERN SABINE COUNTIES
THROUGH 230 PM CST...
At 143 PM CST, Doppler radar was tracking a strong thunderstorm near
Many, or 24 miles northwest of Anacoco, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Natchitoches, Milam, Many, Zwolle, Campti, Allen, Florien, Provencal,
Natchez, Noble, Fisher, Robeline, Powhatan, Melrose, Belmont,
Bellwood, Marthaville, Grand Ecore, Mount Carmel, and Negreet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for north central
and northwestern Louisiana...and eastern Texas.
&&
LAT...LON 3158 9387 3159 9385 3159 9384 3160 9384
3190 9330 3189 9328 3191 9326 3191 9324
3193 9324 3197 9317 3170 9296 3168 9297
3168 9294 3158 9287 3132 9373
TIME...MOT...LOC 1943Z 240DEG 49KT 3155 9358
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 20, 1:46 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
146 PM CST Mon Nov 20 2023
LAZ017-018-202030-
Natchitoches LA-Sabine LA-
146 PM CST Mon Nov 20 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL NATCHITOCHES AND
SOUTHEASTERN SABINE PARISHES THROUGH 230 PM CST...
At 146 PM CST, Doppler radar was tracking a strong thunderstorm near
Hornbeck, or 8 miles northwest of Anacoco, moving northeast at 45
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bellwood and Kisatchie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for northwestern
Louisiana...and eastern Texas.
&&
LAT...LON 3121 9360 3122 9360 3124 9362 3127 9362
3127 9364 3162 9317 3137 9291 3137 9295
3135 9295 3137 9303 3136 9339 3128 9344
3128 9353 3124 9356 3123 9354 3120 9354
3119 9355 3118 9357
TIME...MOT...LOC 1946Z 232DEG 38KT 3130 9348
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 1:01 PM CST | Special Weather Statement | SHV | Sabine | 44 min |
| Nov 20, 1:44 PM CST | Special Weather Statement | SHV | Natchitoches, Sabine | 46 min |
| Nov 20, 1:46 PM CST | Special Weather Statement | SHV | Sabine | 44 min |
| Nov 20, 2:10 PM CST | Tornado Warning | SHV | Winn | 50 min |
| Nov 20, 2:14 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 46 min |
| Nov 20, 2:59 PM CST | Tornado Warning | SHV | Grant, LaSalle | 61 min |
| Nov 20, 3:04 PM CST | Special Weather Statement | SHV | Caldwell | 41 min |
| Nov 20, 3:56 PM CST | Special Weather Statement | SHV | Grant | 34 min |
| Nov 20, 4:23 PM CST | Tornado Warning | SHV | Grant, LaSalle | 37 min |
| Nov 20, 4:44 PM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 46 min |
| Nov 20, 5:28 PM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 47 min |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.